Ask a doctor

I Am Losing Half of One Eyebrow. I Was Treated with Botox 3 Weeks Ago?

This must be the reason right?

Doctor Answers (14)

Hair Loss and Botox

+2

     I read your other post.  This is a classic presentation of alopecia areata, and this will likely improve over time.  This can be linked to other disorders, hence the blood tests.


Los Angeles Plastic Surgeon
5.0 out of 5 stars 180 reviews

Botox and hair loss

+1

It is very difficult to answer this question without more information - Botox doesn't cause hair loss, however.

Sam Naficy, MD
Seattle Facial Plastic Surgeon
5.0 out of 5 stars 130 reviews

Hair loss following Botox treatment

+1

This is not a side effect of Botox, and is likely a coincidence. In general, most people do not experience negative side effects from Botox injections. Less than one percent of patients can experience a droopy eyebrow or eyelid for a few weeks to slight bruising. I would recommend visiting your physician to make sure there is nothing else causing your issue. Thank you and good luck!

Paul S. Nassif, MD
Beverly Hills Facial Plastic Surgeon
5.0 out of 5 stars 29 reviews

You might also like...

Hairloss affecting eyebrow after Botox

+1

You are describing alopecia areata, a relatively common condition where the immune system inadvertently attacks the hair follicle. This is most common on the scalp, but can also happen on the eyebrows and eyelashes, and is in most cases localized and often self-resolving. Botox did not cause this, a mere coincidence. Best to see a dermatologist for this condition/alopecia areata.

Benjamin Barankin, MD
Toronto Dermatologic Surgeon
5.0 out of 5 stars 19 reviews

Botox and hair growth - no relationship

+1

Thre are some topics that need emphasis, meaning that reading the same answer from more than one physician will help you answer the question as to the effect of Botox on hair growth. Botox does not affect hair growth. The fact that you have unilateral hair loss also confirms this.

Hratch Karamanoukian, MD, FACS
Buffalo General Surgeon
4.5 out of 5 stars 5 reviews

Botox does not cause hair loss

+1

Botox injections are not associated with hair loss.  If you are losing hair from your eyebrow, the first thing I would consider is something like alopecia areata, which commonly affects eyebrows.  Thyroid functions may also need to be looked at as thyroid disorders can also cause eyebrow hair loss, usually bilateral though.

A photo may be helpful.  I would suggest consulting a board certified dermatologist for proper diagnosis and treatment.

Emily Altman, MD
Short Hills Dermatologic Surgeon
5.0 out of 5 stars 4 reviews

Botox Does Not Cause Hair Loss

+1
While the timing of your injections and your recent onset of eyebrow hair loss is curious, it is unlikely that this is the cause.  You may want to explore other causes with a dermatologist.  Fortunately, many patients have had success with the "off-lable" use of the FDA approved medication Latisse on the eyebrows.  Good luck with your recovery

Robert F. Centeno, MD, FACS
Fairfax Plastic Surgeon
5.0 out of 5 stars 25 reviews

Botox causing hair loss?

+1

There is no causation between Botox injections and hair loss in the eye brow.  Lateral brow thinning can be due to natural aging, but that is usually a slow progressive loss, not sudden. Even thyroid disease is seen more subtly and over a longer time period.  Most likely cause is a hair loss called alopecia areata. Rest assured the follicles are still there, but will need to go through their normal resting phase before they regrow.   Although off label in use, Latisse can actually stimulate hair regrowth.  Ask your doctor.

Steven Swengel, MD
Los Gatos Dermatologic Surgeon
5.0 out of 5 stars 4 reviews

Hair Loss After Botox?

+1

Hi Newdim.  Your hair loss would not be related to Botox.  There are potential side effects of Botox, but hair loss is not among them.  If there is not another easily identifiable answer and the problem continues, we would recommend that you visit your personal care physician.

Harold J. Kaplan, MD
Los Angeles Facial Plastic Surgeon
5.0 out of 5 stars 6 reviews

Eyebrow loss after Botox

+1

This is not a common side effect of Botox adminstration. There may be another internal issue going on, seeing a dermatologist may be a good idea. If thyroid issues are suspected, you may need to have some bloodwork done.

Purvisha Patel, MD
Germantown Dermatologist
5.0 out of 5 stars 3 reviews

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.